Re: Fosamax side effects
Re: Fosamax side effects
[ Back to Messages
Posted by Laurie C.
on August 26, 2000 at 22:04:54:
In Reply to: Re: Fosamax side effects posted by Marilyn S. on August 26, 2000 at 17:41:23:
: : : : I've been on fosamax for about one month. After taking it, I experience a dull ache in my kidneys and feel continual pressure to urinate with hardly any output. (am going to discuss this with my doctor) Is this happening to anyone else?
: : : Been on Fosamax for 3 years and had to get off due to bad bad stomach problems. Also tried new drug called Actonel, same problem. Need another option? Help!!!
: : In reply to Marilyn regarding ? of other options. Have you ever heard of calcitonin? It is marketed as Miacalcin ( I'm pretty sure) and is in the form of a nasal spray. It is not a bisphosphonate as is fosamax and actonel (which, by the way, my doctor now has me trying actonel. Haven't taken first dose yet - too scared after the fosamax experience!) But, calcitonin is naturally found in the body, it is produced by the tyroid gland and it's function is to regulate the level of calcium in the blood. If it's high then calcitonin intervenes to prevent that because it means calcium is being leached from the bone. It affects the action of osteoclasts; preventing them from resorbing bone and the good news is that it does build bone. GI sides effects are not part of the side effect profile of the drug. Sinusitis, rhinitis, headache and a low risk of strokes are part of the side effect profile. Maybe this is the one for you. Perhaps if you couple use of it with an alternative treatment you'll have even better results. I too, am considering alternative complements to my medication. Horsetail is considered to be a suitable herbal remedy for osteoporosis. In the area of aromotherapy, lavender essential oil may be helpful. Good luck!
: I am familiar with Miacalcin but some people can have an allergic reaction to it (I have
: horrible allergies) I have read articles about it which state that you can be tested to see if you are
: allergic to salmon since the substance comes from some esoteric gland from salmon. Wouldn't
: it be nice if they could produce a drug which didn't have worse side effects than the
: illness you are trying to control or cure???
In response to your comment wouldn't it be nice if they had a drug that didn't seem worse than the disease. That's the very thought I've been having every time I look at that bottle of actonel and feel my stomach curdle in terror! I wish I knew of something else other than miacalcin. The other avenue is alternative approaches. But I tend to seem them as a complement rather than an actual treatment replacement. Wonder if there's good quality research comparing these alternatives to the typical arsenal of calcitonin and bisphosphonates?